| Model Number |
1804300-12 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/11/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous left anterior descending (lad) artery.The 2.75x33mm xience skypoint stent delivery system (sds) was implanted without issue at the proximal lad.A decision was made to implant a second 3.0x28mm xience skypoint (sds) distal to the first previously implanted stent as the lesion was longer than expected.A third 3.0x12mm xience skypoint sds was attempted to be implanted distal to both previously implanted stents; however, the stent could not cross both stents.Excessive force was applied.There was resistance pulling back due to the previously implanted stents.When the stent device was pulled back, the stent dislodged off the balloon.The dislodged stent remained on the wire and a non-abbott device was used to open up the stent.A larger balloon a 3.0 nc trek was used to help deploy the stent.The stent was deployed in both healthy tissue and in the target lesion at the proximal end of the first implanted stent.No further devices were used as the procedure was complete.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and treatment appear to be related to operational context of the procedure as it is likely the device interacted with the previously implanted stents while crossing distally causing the reported failure to advance.Reportedly, force was applied but the stent was unable to cross.Continued interaction with the previously implanted stent during removal caused the reported difficulty to remove and subsequent stent dislodgement.The dislodged stent remained on the guide wire and was expanded and fully deployed in both healthy tissue and the target lesion.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional devices referenced are being filed under separate medwatch report numbers.